Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 75, NWS Denver/Boulder, CO

June 22, 2007Morgan County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 22, 2007, 2:33 PM MDT for Morgan County, Weld County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2007, 2:33 PM MDT (20:33 UTC)
Expired
Jun 22, 2007, 3:06 PM MDT
In force
33 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

Counties Morgan County, CO, Weld County, CO

The radar

The Cheyenne radar (KCYS), 82 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:22 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-458 J/kg
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 222033
SVRBOU
COC087-123-222115-
/O.NEW.KBOU.SV.W.0075.070622T2033Z-070622T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
233 PM MDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MORGAN COUNTY IN NORTHEAST COLORADO
  CENTRAL WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 315 PM MDT

* AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF
  BRIGGSDALE...OR ABOUT 28 MILES EAST OF GREELEY...MOVING SOUTHEAST
  AT 5 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRIGGSDALE.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY
LIGHTNING.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4073 10420 4058 10446 4033 10415 4054 10392

$$

DANKERS
2 follow-up statements
000 
WWUS55 KBOU 222056
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
254 PM MDT FRI JUN 22 2007

COC087-123-222115-
/O.CON.KBOU.SV.W.0075.000000T0000Z-070622T2115Z/
MORGAN CO-WELD CO-
254 PM MDT FRI JUN 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR CENTRAL WELD AND NORTHWESTERN MORGAN COUNTIES...

AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 2 MILES NORTHEAST OF
BRIGGSDALE...OR ABOUT 29 MILES NORTHEAST OF GREELEY...MOVING
NORTH AT 15 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRIGGSDALE.

TRAINED WEATHER SPOTTERS AROUND THE BRIGGSDALE AREA HAVE BEEN 
REPORTING HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WITH THIS 
THUNDERSTORM.  LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE AS 
THIS THUNDERSTORM MOVES OVER NORTH-CENTRAL WELD COUNTY.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY
LIGHTNING

LAT...LON 4073 10420 4058 10446 4033 10415 4054 10392

$$

DANKERS
000 
WWUS55 KBOU 222106
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
304 PM MDT FRI JUN 22 2007

COC087-123-222114-
/O.CAN.KBOU.SV.W.0075.000000T0000Z-070622T2115Z/
MORGAN CO-WELD CO-
304 PM MDT FRI JUN 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WELD AND NORTHWESTERN
MORGAN COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.

A STRONG THUNDERSTORM CONTINUES MOVING NORTHWARD OVER NORTH CENTRAL 
WELD COUNTY.  LOCALLY HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 45 
MPH CAN BE EXPECTED TO THE SOUTHWEST OF GROVER THROUGH 315 PM.

LAT...LON 4073 10420 4058 10446 4033 10415 4054 10392

$$

DANKERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:10 AM MDT, 11 hours 23 minutes earlier.

Area forecast discussion, Jun 22, 3:10 AM MDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
310 AM MDT FRI JUN 22 2007

.SHORT TERM...A BIT OF RELIEF FROM THE HEAT TODAY AS THE RIDGE ALOFT
HAS WEAKENED DUE TO SEVERAL WAVES ROUNDING THE RIDGE. OUTFLOW FROM
LAST NIGHTS STORMS HAVE SENT OUTFLOW BOUNDARIES BACK WESTWARD INTO
FRONT RANGE. THIS HAS INCREASED LOW LVL MSTR AND SFC DEWPOINTS ARE
BACK INTO THE MID AND UPPER 40S OVER THE FRONT RANGE AND 50S OVER
THE PLAINS. IPW VALUES FROM GPS HAVE JUMPED ABOUT A QUARTER OF AN
INCH FROM YESTERDAY...AND NOW ARE AROUND .75 OVER BOU AND OVER
AN INCH OVER THE PLAINS. 00Z LBF SOUNDING WAS AT 1.52. SO TODAY WE
WILL HAVE BETTER MOISTURE TO WORK WITH AND THE MIXING OUT OF LOW LVL
MSTR WILL BE LESS PRONOUNCED AS DAYS PAST. BETTER CHANCE OF WETTING
RAINS AND EVEN POTENTIAL FOR HEAVY RAINS AND POSSIBLE FLOODING ON
THE FAR PLAINS GIVEN HIGH PW VALUES AND STORM MOTIONS EXPECTED UNDER
5KT. ALSO CANT IGNORE THE SEVERE THREAT...GIVE SFC BASED
CAPE VALUES IN EXCESS OF 2000K/KG OVER THE FAR ERN PLAINS. WOULD
EXPECT LARGE HAIL/DAMAGING WINDS THE MAIN THREATS ALONG WITH
POTENTIAL HEAVY RAIN. GIVEN THE MARGINAL SHEAR PROFILE...HAIL UP TO
AROUND AN INCH IN DIAMETER WOULD BE ABOUT IT. WATER VAPOR IMAGERY
SHOWING SEVERAL WAVES TO MOVE OVER THE AREA TODAY...ONE IS ALREADY
ACROSS NW CO WITH ADDITIONAL ENERGIES ACROSS UTAH AND IDAHO PROGGED
TO MOVE ACROSS AREA BY LATER TODAY. THIS WILL ENHANCE STORM
INITIATION TODAY ALONG WITH WEAK UPSLOPE FLOW UP AGAINST HIR TRRN.
OVERALL...HIGHER COVERAGE OF STORMS OVER THE PLAINS AND HAVE RAISED
POPS TO SCATTERED OVER MUCH OF THE AREA THRU THIS EVENING. FCST
SOUNDINGS INDICATE...AIRMASS WILL REMAIN CAPPED UNTIL LATE IN THE
DAY OVER THE FAR NERN CORNER SO PUT LOWER POPS THERE UNTIL AFT 22Z
OR SO. NO RECORD BREAKING HEAT TODAY AS AFTN TEMPS WILL BE AROUND 90
ON THE PLAINS. ENJOY THE COOLER TEMPS AND HOPEFULLY A BIT OF RAIN
TO LAY DOWN THE DUST.

.LONG TERM...THE THERMAL RIDGE WILL BE BUILDING BACK ACROSS THE AREA
SATURDAY AND SUNDAY...SO A WARMUP IS PROMISED AFTER THE SLIGHTLY
COOLER DAY ON FRIDAY.  MODEL SOUNDINGS SATURDAY SHOW SOME MARGINAL
INSTABILITY ON THE PLAINS...WITH STRONG DRYING AND WARMING ALOFT AND
CIN ON THE PLAINS SUNDAY.  WILL KEEP TSTMS ONLY IN THE MNTNS AND
FOOTHILLS BOTH DAYS.

AN UPPER TROUGH SWEEPS ACROSS THE CANADIAN BORDER MONDAY AND MONDAY
NIGHT...HIGH PRESSURE IN ITS WAKE WILL DROP INTO EASTERN COLORADO
TUESDAY.  GFS GREATLY INCREASES PW TUESDAY AND WEDNESDAY AND WITH
LOW LEVEL MOISTURE THE SOUNDINGS LOOK QUITE A BIT MORE UNSTABLE.
WILL SPREAD ISOLATED TSTMS TO THE PLAINS BOTH DAYS AND BOOST HIER
TERRAIN POPS A BIT.  TEMPS SHUD DROP A BIT ON THE PLAINS MID
WEEK...BUT IT STILL PROMISES TO BE ABOVE NORMAL.

&&

.AVIATION...MORE OF AN UPSLOPE N-NE SFC WNDS EXPECTED OVER LOCAL
AIRPORTS TODAY WITH SCT TSRA DEVELOPING AFT 20Z THRU 02Z. CIGS/VSBYS
STILL EXPECTED TO REMAIN VFR. ERRATIC WIND GUSTS TO 40KT...HEAVY
RAIN AND SMALL HAIL EXECTED WITH STORMS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SWE/RTG
Hazardous weather outlook, Jun 22, 11:02 AM MDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1102 AM MDT FRI JUN 22 2007

COZ030>051-231200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1102 AM MDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...REST OF TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS OVER THE FRONT RANGE FOOTHILLS
AND OVER PARK COUNTY WILL DRIFT EAST OVER THE NEARBY PLAINS BY 1 PM.
STORMS OVER THE I-25 URBAN WILL THEN MOVE EAST ACROSS THE PLAINS
WHERE OUTFLOW WINDS FROM THESE HIGH BASED STORM CLOUDS MAY INITIATE
NEW THUNDERSTORM DEVELOPMENT AFTER 2 PM. THUNDERSTORMS OVER AND NEAR
THE FRONT RANGE FOOTHILLS MAY PRODUCE LOCALLY HEAVY RAINFALL...
STRONG GUSTY WINDS...SMALL HAIL AND DEADLY CLOUD-TO-GROUND
LIGHTNING. RAINFALL RATES UP TO A HALF INCH WITHIN A 30 MINUTES WILL
BE POSSIBLE.

FARTHER OUT ACROSS THE PLAINS WHERE ATMOSPHERE MOISTURE IS NOT AS
GREAT...THUNDERSTORMS ARE MORE LIKELY TO PRODUCE STRONG GUSTY WINDS
AND LESS RAINFALL. MOST OF THIS THUNDERSTORM ACTIVITY SHOULD END BY
8 PM THIS EVENING. HOWEVER A FEW STORMS NEAR THE EASTERN BORDER MAY
LINGER UNTIL MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL THROUGH MONDAY.  BY
TUESDAY AND WEDNESDAY READINGS SHOULD COOL TO NEAR NORMAL.  THERE
WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND STORMS THROUGH THE
PERIOD MAINLY OVER THE MOUNTAINS...FOOTHILLS...AND ADJACENT PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/RJK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:40 PM MDTSevere Thunderstorm WarningBOUElbert35 min
Jun 22, 3:47 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld43 min
Jun 22, 4:51 PM MDTTornado WarningBOUArapahoe24 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.